Thanks for taking my question.
Basically healthy 58 years old. Paroxysmal AFib diagnosed in 2001 - very symptomatic. All tests indicated a structurally normal heart except for high BP. My Cardiologist tried all the normal meds which controlled BP but AFib continued. In 2002 a dual chamber pacemaker was inserted to control pauses/bradycardia during AFib (up to 3 seconds on holter) but still in AFib most of the time.
Had a PVI ablation in Sep 2003 with a follow up PVI in Feb 2005. This has been very successful with only very occasional short bouts of AFib since. Doc has me on atenolol for BP/rate control and prinivil for BP.
My question is this :- As the pacemaker is set to cut in at 60 bpm and my heart rate is mostly below 60, the pacemaker is pacing most of the time and pacing the ventricle only (at pacemaker check up last week) while in sinus rhythm. Although I feel great now days, will this have any long term detrimental effect on my heart? Should the pacemaker be adjusted to a lower bpm or maybe removed altogether?
Thanks for the excellent forum.
Some people do not tolerate pacing from the ventricle at all while others have no symptoms. If you have a dual chamber pacemaker and you are in sinus rhythm you should have your device set to sense what your normal heart rate wants to be. Thus if your heart wants to beat 50 bpm, then the atrial lead should sense that and then pace the ventricle in response at 50 bpm. It is the whole reason to have a dual chamber pacer. If you have very symptomatic brady cardia, then your rate could be increased.
There should be no long term damage issues, and there would be no reason to explant the device.
I'm new to this forum, so I may not be doing this right. My younger sister who is 46 called me today and told me she had injection fraction of 35 and was given some some pills for emergency purposes and was told to start on a regimen of aspirin daily. She has lost a lot of of weight over the the past few months and I'm very worried about her. I've never heard of injection fraction.
I don't think you'll get an answer to your question as this is
not the format to ask a new question. You have to go into the forum and post a question. Sometimes it takes a long time to get a question posted as only so many a day are accepted; you have to keep trying.
I am NOT a doctor, nor do I have any medical knowledge at all. I am quoting this from WebMDHealth so that you can do some research on your own.
"The ejection fraction is a measurement of the heart's efficiency and can be used to estimate the function of the left ventricle. which pumps blood to the rest of the body."
You can, now that you know what it's called, go to google, put in 'ejection fraction' and find out all you'd like to know.
I too have a hx. of AF with numerous episodes. I had an ablation about 3 yrs. ago and it did not take care of the problem. I went on to develop sick sinus syndrome and was either going at 44 or AF. When it went down to 30, I had to have a pacemaker, also a dual chamber. Mine is set to 60 and when I had it checked, I am using it 100% of the time. But unlike you, I am approaching 64. I have a severely enlarged heart and I truly believe it's from the yrs. of severe asthma and cortisone. This was back in the 70s and 80s before all the great meds. I'm on Rythmol and I believe it helps maintain the rate so that when I am in AF, it does not go into the fast fast rates. Recently I was also put on Lanoxin. Other meds I've tried and none worked. I also take Avapro for BP even though I never had high BP but Doc. wants to keep it lower than what I had. I also take Tiazac, Lipitor, and Coumadin. A consultation with Mayo Clinic confirmed my dx of dystolic dysfuntion and the sick sinus. And when I feel good and that's most of the time, I'm very active. Walked 2+ miles today. Take care. Stelladallas
I've AF and a dual chamber pacemaker. Sometime AF, sometime AT. I don't know I'm still have low pulse rate or not. I was prescribed Flecainide to take but it doesn't work..... Dr can smack my heart but I don't want him to put my heart on BBQ (Ablation).
I too did not have success with Flecanide. I've had 4 cardioversions and frankly, I don't know if there are side effects from these but I do know they slow down my heart to a regular rhythm. From here my Pacemaker takes over. No more ablations for me and my Dr. said these would not be a resource for me and to tell you the truth, I did not pay attention to why he said this as I had made up my mind that no more. He discussed Amarodeon (spelling??) but this turns a person blue and since it is so sun sensitive, it would mean a complete change of lifestyle with my grandson. So.......other meds could affect my asthma. There you are.....Stelladallas
I'm going to see my teenage time Dr this weekend. I might ask him to review my medicine. I don't want any, if by forcing then I'll take the baby medicine. I don't want daddy medicine.
I don't know how to describe my heart. I told someone my heart looks like fall off. LOL! Last month, I had 2 infections. September, I have one already. I wasn't sure if the flecainide cause this trouble or not??? Do you have trouble when you are taking flecainide? Do you know if I didn't take the medication, would the heart will go worse? Anyone knows?
I am sorry to hear about your infections. Where do you get your infections? I used to be plagued with sinus infections until I started irrigating with the water pik. I never had a problem with the Flecanide, it just didn't work. I do take a load of medicine, but I can't afford to think I don't need them. I have to trust my Dr. and to tell you the truth, I've on occasion asked him if he knew what he was doing. When I told my cardiologist I wanted to go to Mayo (I had been there 2 previous times for asthma and sinuses),he encouraged me to go. This told me alot about him and I really trust him and care for him. Stelladallas
The infection at between the nose and the throat. Bring out nasty lump (Dr said it looks like a piece of meat). Today seem to go down to my chest. My heart has falled out all over the places. If you see one, don't forget to pick it up and return to me please! LOL I'm flying to oversea tomorrow morning. You take care. Pika.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.